Alert archive / California / Wind Advisories in 2019

Wind Advisory 15, NWS Phoenix, AZ

April 19, 2019Imperial County, Riverside County, San Bernardino County, California

NWS Phoenix, AZ issued this wind advisory at Apr 19, 2019, 1:12 PM PDT for Imperial County, Riverside County, San Bernardino County, California. It took effect at Apr 20, 2019, 1:00 PM PDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2019, 1:12 PM PDT (20:12 UTC)
In effect from
Apr 20, 2019, 1:00 PM PDT
Expired
Apr 21, 2019, 6:00 AM PDT
In force
17 hr
Issued by
NWS Phoenix, AZ

Counties Imperial County, CA, Riverside County, CA, San Bernardino County, CA

The radar

The San Diego radar (KNKX), 154 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2019-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2019-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1448 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

823 
WWUS75 KPSR 192012
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
112 PM MST Fri Apr 19 2019

CAZ562-200815-
/O.NEW.KPSR.WI.Y.0015.190420T2000Z-190421T1300Z/
Imperial County Southwest-
112 PM PDT Fri Apr 19 2019

...WIND ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 6 AM PDT
SUNDAY...

The National Weather Service in Phoenix has issued a Wind
Advisory, which is in effect from 1 PM Saturday to 6 AM PDT
Sunday.

* WINDS...West 30 to 40 mph with gusts up to 60 mph.

* TIMING...Saturday afternoon through Sunday morning. 

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne. Minor tree damage 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ564-566-200815-
/O.NEW.KPSR.WI.Y.0015.190420T2000Z-190421T0500Z/
Chuckwalla Mountains-Imperial County West-
Including the cities of Imperial Hot Mineral Springs, 
Coolidge Springs, Salton City, Winona, Coyote Wells, 
and Plaster City
112 PM PDT Fri Apr 19 2019

...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PDT SATURDAY...

The National Weather Service in Phoenix has issued a Wind
Advisory, which is in effect from 1 PM to 10 PM PDT Saturday.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* TIMING...Saturday afternoon and evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ560-200815-
/O.NEW.KPSR.WI.Y.0015.190420T2000Z-190421T0500Z/
Joshua Tree NP West-
Including the cities of Cottonwood Visitor and Lost Horse-Keys
Village
112 PM PDT Fri Apr 19 2019

...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PDT SATURDAY...

The National Weather Service in Phoenix has issued a Wind
Advisory, which is in effect from 1 PM to 10 PM PDT Saturday.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* TIMING...Saturday afternoon and evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
6 follow-up statements
125 
WWUS75 KPSR 200507
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1007 PM MST Fri Apr 19 2019

CAZ562-201700-
/O.CON.KPSR.WI.Y.0015.190420T2000Z-190421T1300Z/
Imperial County Southwest-
1007 PM PDT Fri Apr 19 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM SATURDAY TO 6 AM PDT
SUNDAY...

* WINDS...West 30 to 40 mph with gusts up to 55 mph.

* TIMING...Saturday afternoon through Sunday morning.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne. Minor tree damage 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ564-566-201700-
/O.CON.KPSR.WI.Y.0015.190420T2000Z-190421T0500Z/
Chuckwalla Mountains-Imperial County West-
Including the cities of Imperial Hot Mineral Springs, 
Coolidge Springs, Salton City, Winona, Coyote Wells, 
and Plaster City
1007 PM PDT Fri Apr 19 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM PDT
SATURDAY...

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* TIMING...Saturday afternoon and evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ560-201700-
/O.CON.KPSR.WI.Y.0015.190420T2000Z-190421T0500Z/
Joshua Tree NP West-
Including the cities of Cottonwood Visitor and Lost Horse-Keys
Village
1007 PM PDT Fri Apr 19 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM PDT
SATURDAY...

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* TIMING...Saturday afternoon and evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
461 
WWUS75 KPSR 200903
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
203 AM MST Sat Apr 20 2019

CAZ562-202245-
/O.CON.KPSR.WI.Y.0015.190420T2000Z-190421T1300Z/
Imperial County Southwest-
203 AM PDT Sat Apr 20 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 AM PDT SUNDAY...

* WINDS...West 25 to 35 mph with gusts up to 55 mph.

* TIMING...This afternoon through Sunday morning.

* IMPACTS...Difficult driving conditions, especially for larger
  vehicles traveling along roads with crosswinds. Light, unsecured
  objects may become airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ564-566-202245-
/O.CON.KPSR.WI.Y.0015.190420T2000Z-190421T0500Z/
Chuckwalla Mountains-Imperial County West-
Including the cities of Imperial Hot Mineral Springs, 
Coolidge Springs, Salton City, Winona, Coyote Wells, 
and Plaster City
203 AM PDT Sat Apr 20 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM PDT THIS EVENING...

* WINDS...West 20 to 30 mph with localized gusts up to 45 mph.

* TIMING...This afternoon and evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ560-202245-
/O.CON.KPSR.WI.Y.0015.190420T2000Z-190421T0500Z/
Joshua Tree NP West-
Including the cities of Cottonwood Visitor and Lost Horse-Keys
Village
203 AM PDT Sat Apr 20 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM PDT THIS EVENING...

* WINDS...West 20 to 30 mph with localized gusts up to 45 mph.

* TIMING...This afternoon and evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
125 
WWUS75 KPSR 202017
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
117 PM MST Sat Apr 20 2019

CAZ562-211030-
/O.CON.KPSR.WI.Y.0015.000000T0000Z-190421T1300Z/
Imperial County Southwest-
Including the city of Mountain Spring
117 PM PDT Sat Apr 20 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SUNDAY...

* WINDS...West 25 to 35 mph with gusts up to 55 mph.

* TIMING...This afternoon through Sunday morning.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ564-566-210500-
/O.CON.KPSR.WI.Y.0015.000000T0000Z-190421T0500Z/
Chuckwalla Mountains-Imperial County West-
Including the cities of Imperial Hot Mineral Springs, 
Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, 
and Plaster City
117 PM PDT Sat Apr 20 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS...West 20 to 30 mph with localized gusts up to 45 mph.

* TIMING...This afternoon and evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ560-210500-
/O.CON.KPSR.WI.Y.0015.000000T0000Z-190421T0500Z/
Joshua Tree NP West-
Including the cities of Cottonwood Visitor and Lost Horse-Keys
Village
117 PM PDT Sat Apr 20 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS...West 20 to 30 mph with localized gusts up to 45 mph.

* TIMING...This afternoon and evening.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
680 
WWUS75 KPSR 210404
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
904 PM MST Sat Apr 20 2019

CAZ564-210515-
/O.CAN.KPSR.WI.Y.0015.000000T0000Z-190421T0500Z/
Chuckwalla Mountains-
904 PM PDT Sat Apr 20 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Phoenix has cancelled the Wind
Advisory.

Winds will generally subside this evening, though some spots will
remain breezy through 11 pm.

$$

CAZ566-210700-
/O.EXT.KPSR.WI.Y.0015.000000T0000Z-190421T0700Z/
Imperial County West-
Including the cities of Coolidge Springs, Salton City, Winona, 
Coyote Wells, and Plaster City
904 PM PDT Sat Apr 20 2019

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WINDS...West 20 to 30 mph with localized gusts up to 45 mph.

* TIMING...Through midnight.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ560-210700-
/O.EXT.KPSR.WI.Y.0015.000000T0000Z-190421T0700Z/
Joshua Tree NP West-
Including the cities of Cottonwood Visitor and Lost Horse-Keys
Village
904 PM PDT Sat Apr 20 2019

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WINDS...West 20 to 30 mph with localized gusts up to 45 mph.

* TIMING...Through midnight.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$

CAZ562-211300-
/O.CON.KPSR.WI.Y.0015.000000T0000Z-190421T1300Z/
Imperial County Southwest-
904 PM PDT Sat Apr 20 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SUNDAY...

* WINDS...West 25 to 35 mph with gusts up to 55 mph.

* TIMING...Through early Sunday morning.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
252 
WWUS75 KPSR 210702
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1202 AM MST Sun Apr 21 2019

CAZ560-566-210815-
/O.EXP.KPSR.WI.Y.0015.000000T0000Z-190421T0700Z/
Joshua Tree NP West-Imperial County West-
Including the cities of Cottonwood Visitor, 
Lost Horse-Keys Village, Coolidge Springs, Salton City, Winona, 
Coyote Wells, and Plaster City
1202 AM PDT Sun Apr 21 2019

...WIND ADVISORY HAS EXPIRED...


$$

CAZ562-211300-
/O.CON.KPSR.WI.Y.0015.000000T0000Z-190421T1300Z/
Imperial County Southwest-
1202 AM PDT Sun Apr 21 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...Through early Sunday morning.

* IMPACTS...Difficult driving conditions, especially for larger
  vehicles traveling along roads with crosswinds. Light, unsecured
  objects may become airborne. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. In addition, strong winds over desert
areas could result in briefly lowered visibilities to well under
a mile at times in blowing dust or blowing sand. Use extra
caution.

&&

$$
813 
WWUS75 KPSR 211259
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
559 AM MST Sun Apr 21 2019

CAZ562-211400-
/O.EXP.KPSR.WI.Y.0015.000000T0000Z-190421T1300Z/
Imperial County Southwest-
559 AM PDT Sun Apr 21 2019

...WIND ADVISORY WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING...


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 19, 10:45 AM PDT, 2 hours 27 minutes earlier.

Area forecast discussion, Apr 19, 10:45 AM PDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
1045 AM MST Fri Apr 19 2019

.UPDATE...Updated Aviation Discussion.

&&

.SYNOPSIS...
After fairly hot temperatures today, readings will cool somewhat
over the weekend yet still remain slightly above the seasonal
average. The weather system bringing these cooler temperatures will
also yield breezy conditions during the afternoon hours this
weekend. A warming trend will commence next week with some lower
elevation communities possibly flirting with 100 degrees during the
latter half of the week.

&&

.DISCUSSION...
With a ridge axis objectively analyzed directly over south-central
Arizona early this morning, a more innocuous low pressure system was
propagating towards the southern California coast while a deeper
kicker trough was descending towards the Pacific NW. Regional 00Z H5
heights were sampled at 585dm and H8 temperatures solidly in a 20C-
25C range. While the ridge axis will be dampened and dislodged
eastward by the initial southern California wave, deep mixing and
excellent insolation will yield the warmest day of the year.

One caveat may be a glancing blow of higher clouds spilling
northeast from the subtropics, though the majority of model output
suggests the bulk of this cloud cover remaining south of the
forecast area. Regardless, several lower elevation areas may flirt
with the 100F threshold though guidance spread is quite narrow and
supportive of falling just short for most locations. While not that
unusual for this time of year, several degrees short of record
territory, and a far cry from temperatures the region will
experience in the coming months, caution still should be taken for
those working or recreating outdoors during peak heating.

The initial wave will lift through the four corners as the deeper
Pacific NW trough digs towards the SW Conus over the weekend and
through early next week. Gradual H5 height falls and steady cooling
of the boundary layer will progressively cool temperatures over the
region, yet with afternoon highs only falling near or slightly above
average. As is typical this time of year, this system will be quite
moisture starved with the only realistic chance of rain showers over
higher terrain of northern and eastern Arizona in association with
the cold core aloft and a backdoor cold front. The more notable
feature will be breezy afternoon conditions resulting from the
tightened pressure gradient ahead of this system. Current modeling
indicates nothing that unusual for late April with H8-H7 winds only
in a 20-30kt range limiting the overall gust potential. One
exception may be through SE california where stronger terrain
induces sundowner winds could be an issue over the weekend.

The early week trough will only slowly eject eastward through the
middle of next week as the system becomes largely disassociated from
the northern stream jet influence. Operational and ensemble spread
grows increasingly during the middle and latter half of the week
with a majority of GEFS members holding lower heights into the SW
Conus into Wednesday while CMC member are much more aggressive in
pushing the system east and re-building heights over the forecast
area. As a result, have delayed the onset of more substantial warming
into Thursday and Friday; and even then, there is rather notable
uncertainty with respect to how amplified and persistent the
trailing ridge can become.

&&

.AVIATION...Updated at 1745 UTC.

South-Central Arizona including KPHX, KIWA, KSDL, and KDVT:
There are few aviation concerns through the TAF period with mostly
clear skies. The easterly winds will prevail for the next few
hours but should become westerly between 23Z and 01Z, before
becoming easterly late tonight. Wind speeds will stay mostly below
10 kts with just an occasional afternoon gust.

Southeast California/Southwest Arizona including KIPL and KBLH:
The biggest aviation concern will be the stronger wind speeds
late this evening, beginning around 06Z. Gusts as strong as 25 kts
will impact KIPL and other terminals west of the Colorado River.
These strong gusts will persist through the overnight hours. Wind
speeds closer to the river, including KBLH, will miss most of the
gusts but will see elevated wind speeds at or slightly above 10
kts.

Aviation Discussion not updated for amended TAFs.

&&

.FIRE WEATHER...
Sunday through Thursday:
An elevated fire threat will exist Sunday as a dry weather
disturbance results in afternoon wind gusts 20-25 mph over most of
the districts. This will be coincident with humidity levels falling
into the teens and fine fuels becoming more cured with recent hot
weather. Weather conditions for the remainder of next week will be
very typical for late April with the usual afternoon upslope
gustiness, relatively light overnight winds, afternoon humidity
levels falling into the single digits and teens, and fair to good
overnight recovery. Weather conditions for prescribed burning
activity look very good during the Tuesday-Friday time frame.

&&

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected for the next 7 days.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...None.
&&

DISCUSSION...MO
AVIATION...Deems
FIRE WEATHER...MO

Nearby

Wind Advisories in California, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.